Fourth-order elliptic problems involving concave-superlinear nonlinearities
KeywordsFourth-order elliptic problems, variational methods, concave-superlinear elliptic problems, nonquadraticity condition
AbstractThe existence of solutions for a huge class of superlinear elliptic problems involving fourth-order elliptic problems defined on bounded domains under Navier boundary conditions is established. To this end we do not apply the well-known Ambrosetti-Rabinowitz condition. Instead, we assume that the nonlinear term is nonquadratic at infinity. Furthermore, the nonlinear term is a concave-superlinear function which can be indefinite in sign. In order to apply variational methods we employ some delicate arguments recovering some kind of compactness.
A. Ambrosetti and P. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal. 14 (1973), 349–381.
S. Agmon, A. Douglis and L. Niremberg, Estimates near the boundary for elliptic partial differential equations satisfying general boundary conditions, Comm. Pure Appl. Math. 12 (1959), 623–727.
C.O. Alves and J.M. do Ó, Positive solutions of a fourth-order semilinear problem involving critical growth, Adv. Nonlinear Stud. 2 (2002), 437–458.
E. Berchio, A. Ferrero, F. Gazzola and P. Karageorgis, Qualitative behavior of global solutions to some nonlinear fourth order differential equations, J. Differential Equations 251 (2011), 2696–2727.
E. Berchio, F. Gazzola and E. Mitidieri, Positivity preserving property for a class of biharmonic elliptic problems, J. Differential Equations 229 (2006), 1–23.
E. Berchio, F. Gazzola and T. Weth, Critical growth biharmonic elliptic problems under Steklov-type boundary condition, Adv. Differential Equations 12 (2007), no. 4, 381–406.
F. Bernis, J. Garcia Azorero and I. Peral, Existence and multiplicity of nontrivial solutions in semilinear critical problems of fourth-order, Adv. Differential Equations 1 (1996), 219–240.
K.J. Brown and T.F. Wu, A Fibering map approach to a semilinear elliptic boundary value problem, Electronic J. Differential Equations 69 (2007), 1–9.
J. Chabrowski and J.M. do Ó, On some fourth-order semilinear elliptic problems in RN , Nonlinear Anal. 49 (2002), 861–884.
Y. Chen and P.J. McKenna, Traveling waves in a nonlinear suspension beam: theoretical results and numerical observations, J. Differential Equations 135 (1997), 325–355.
F.J.S.A. Corrêa, J.V. Gonçalves and A. Roncalli, On a class of fourth order nonlinear elliptic equations under Navier boundary conditions, Anal. Appl. (Singap.) 8 (2010), 185–197.
D.G. Costa, C.A. Magalhães, Variational elliptic problems which are nonquadratic at infinity, Nonlinear Anal. 23 (1994), 1401–1412.
E.D. da Silva and T.R. Cavalcante, Multiplicity of solutions to fourth-order superlinear elliptic problems under Navier conditions, Electron. J. Difer. Equ. 167 (2017), 1–16.
G. Figueiredo, M.F. Furtado and J.P. Silva, Existence and multiplicity of positive solutions for a fourth-order elliptic equation, Proc. Roy. Soc. Edinburgh Sect. A 150 (2020), no. 2, 1053–1069.
M. Furtado and E. da Silva, Superlinear elliptic problems under the nonquadriticty condition at infinity, Proc. Roy. Soc. Edinburgh Sect. A 145 (2015), no. 4, 779–790.
F. Gazzola, H.C. Grunau and G. Sweers, Polyharmonic Boundary Value Problems. Positivity Preserving and Nonlinear Higher Order Elliptic Equations in Bounded Domains, Lecture Notes in Mathematics, vol. 1991, Springer–Verlag, Berlin, 2010.
F. Gazzola and R. Pavani, Wide oscillation finite time blow up for solutions to nonlinear fourth-order differential equations, Arch. Rational Mech. Anal. 207 (2013), 717–752.
D. Gilbarg and N.S. Trudinger, Elliptic Partial Differential Equations of Second Order, Classics in Mathematics, Springer–Verlag, Berlin, Heidelberg, 2001.
J.V.A. Gonçalves, E.D. Silva and M.L. Silva, On positive solutions for a fourth-order asymptotically linear elliptic equation under Navier boundary conditions, J. Math. Anal. Appl. 384 (2011), 387–399.
C. P. Gupta and Y.C. Kwong, Biharmonic eigenvalue problems and Lp estimates, Internat. J. Math. Math. Sci. 13 (1990), no. 3, 469–480.
L. Iturriaga, S. Lorca and P. Ubilla, A quasilinear problem without the Ambrosetti–Rabinowitz-type condition, Proc. Roy. Soc. Edinburgh Sect. A 140 (2010), 391–398.
L. Jeanjean, On the existence of bounded Palais–Smale sequences and an application to Landemann–Lazer type problem set RN , Proc. Roy. Soc. Edinburgh Sect. A 129 (1999), 797–809.
A.C. Lazer and P.J. McKenna, Large-amplitude periodic oscillations in suspension bridges: some new connections with nonlinear analysis, SIAM Rev. 32 (1990), 537–578.
C. Li, R.P. Agarwal and Z.-Q. Ou, Existence of three nontrivial solutions for a class of fourth-order elliptic equations, Topol. Methods Nonlinear Anal. 51 (2018), no. 2, 331–344.
Z. Liu and Z.Q. Wang, On the Ambrosetti–Rabinowitz superlinear condition, Adv. Nonlinear Stud. 4 (2004), 653–574.
P.J. Mckenna and W. Walter, Nonlinear oscillations in a suspension bridge, Arch. Ration. Mech. Anal. 98 (1987), no. 2, 167–177.
P.J. Mckenna and W. Walter, Travelling waves in a suspension bridge, SIAM J. Appl. Math. 50 (1990), 703–715.
A.M. Micheletti and A. Pistoia, Nontrivial solutions for some fourth-order semilinear elliptic problems, Nonlinear Anal. 34 (1998), 509–523.
O.H. Miyagaki and M.A.S. Souto, Supelinear problems without Ambrosetti–Rabinowitz growth condition , J. Differential Equations 245 (2008), 3628–3638.
Y. Pu, X.P. Wu and C.L. Tang, Fourth-order Navier boundary value problem with combined nonlinearities, J. Math. Anal. Appl. 398 (2013), 798–813.
T. Riedel and P.K. Sahoo, Mean Value Theorems and Functional Equations, World Scientific Publishing Company, 1998.
G. Tarantello, A note on a semilinear elliptic problem, Differential Integral Equations 5 (1992), no. 3, 561–565.
W. Wang, A. Zang and P. Zhao, Multiplicity of solutions for a class of fourth elliptic equations, Nonlinear Anal. 70 (2009), 4377–4385.
Z.Q. Wang, On a supelinear ellitic equation , Anal. Inst. H. Poincaré Anal. Nonlinéare 8 (1991), 43–57.
W. Zhang, B. Cheng, X. Tang and J. Zhang, Sign-changing solutions for fourth order elliptic equations with Kirchhoff-type, Commun. Pure Appl. Anal. 15 (2016), no. 6, 2161–2177.
J.W. Zhou and X. Wu, Sign-changing solutions for some fourth-order nonlinear elliptic problems, J. Math. Anal. Appl. 342 (2008), 542–558.
How to Cite
Copyright (c) 2022 Thiago R. Cavalcante, Edcarlos D. Silva
This work is licensed under a Creative Commons Attribution-NoDerivatives 4.0 International License.
Number of views and downloads: 0
Number of citations: 0